Alabama, 2022Flash Flood and Hail in Alabama, July 21, 2022
July 21, 2022 · NWS BMX · 30 events in 14 counties and zones
A MCS over Tennessee during the morning hours of July 21 pushed an outflow boundary into north Alabama in the afternoon. The air mass was very unstable south of the outflow boundary with surface based CAPE 3500-4500 J/kg and DCAPE 1300-1500 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A MCS over Tennessee during the morning hours of July 21 pushed an outflow boundary into north Alabama in the afternoon. The air mass was very unstable south of the outflow boundary with surface based CAPE 3500-4500 J/kg and DCAPE 1300-1500 J/kg. The storms that initiated in the afternoon organized into QLCS that produced widespread damaging winds, large hail, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 21, 12:43 PM CST, 57 minutes earlier.
Area forecast discussion, Jul 21, 12:43 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
143 PM CDT Thu Jul 21 2022
.UPDATE...
Midday Update and 18Z Aviation.
&&
.SHORT TERM...
/Updated at 0130 PM CDT Thu Jul 21 2022/
Through This Afternoon.
Still dealing with a tough forecast today which will be
characterized by dangerous heat conditions across the area followed
by scattered to numerous thunderstorm development late this
afternoon and evening. An east to west oriented surface front is
becoming generally parallel to the AL/TN stateline. Moisture is
pooling south of the front and resulting in widespread dewpoints in
the mid to upper 70s across Central AL with PWATs ranging from 2-2.2
inches. With temperatures in the lower to mid 90s, dangerously hot
conditions will continue through the afternoon. Unfortunately, the
only relief from the heat will come in the form of thunderstorms,
some of which could become severe. Large amounts of instability were
already in place this morning, and now upwards of 4000-4500 J/kg
of MLCAPE is collocated with 1200-1400 J/kg of DCAPE across much
of the northern half of Alabama where lapse rates have steepened
and where eff. bulk shear is ~15-20kt. There is some uncertainty
on exact location where storms will initiate, but generally
expecting development across northern portions of the forecast
area late this afternoon as the boundary slowly sinks towards the
south. Expect robust updrafts with strong storms propagating
southward capable of producing damaging straight-line winds from
downdrafts and perhaps a few cases of large hail. Heavy tropical
downpours could also result in localized flooding.
Tonight Through Friday.
Convection is expected to linger into the evening hours and
become focused near and south of the US HWY 80 corridor by
midnight with some continuing risk of strong storms until then.
Drier air will move in across our northern half on Friday with
PoPs becoming focused across our south. We could see a strong
storm or two, but appears less likely as the airmass should be
fairly worked over after the overnight convection. Temperatures
will be on the warm side again tomorrow with highs ranging from
the upper 80s east to mid 90s west. This could push heat indices
towards 105F for a couple hours west of I-65. Will continue to
evaluate the potential need for a Heat Advisory for tomorrow.
86
.LONG TERM...
/Updated at 0415 AM CDT Thu Jul 21 2022/
Saturday through Wednesday.
A low amplitude mid- to upper-level ridge is progged to encompass
much of the southern and southeastern CONUS through the long-term
forecast period. Most operational models suggest it will remain most
prominent/centered just to our west which will flow aloft out of the
north across Alabama. Ridging will coincide with a large low-level
anticyclone extending from the western Atlantic well into the lower
Mississippi Valley which will foster light southerly to
southwesterly surface/low-level flow each day. This will allow for
PWs favorable for diurnal convection to become more evenly
distributed across the forecast area by early next week, rather than
the better moisture confined to areas farther south this weekend.
This overall pattern will lead to little weather diversity over the
next several days outside of any mesoscale features. Diurnal
temperatures will run at or above average and the combination of
heat and humidity could lead to areas meeting Heat Advisory criteria
for most of the period as well. This will remain in the HWO and will
be the biggest weather headline over the next several days.
40/Sizemore
&&
.AVIATION...
18Z TAF Discussion.
Active period expected later this afternoon and through the evening
hours as convection initiates across north AL and propagates
southward. Generally expecting highest coverage around the 23-00Z
timeframe, but activity could linger near MGM/TOI as late as 06Z.
Amendments will be used as needed depending on the evolution of
storms. Behind the rain, low ceilings will develop tomorrow
morning from ~10-13Z then begin to gradually rise after 13Z.
86
&&
.FIRE WEATHER...
Increasing coverage of showers and thunderstorms is expected by mid
to late afternoon. Some storms could be strong to severe with gusty
winds and heavy rain. Soaking rainfall is expected across a good
portion if not all of the forecast area today. Southwesterly surface
and transport wind at 5-10 mph will continue. Minimum RH values
remain above 45%. Excessive heat conditions are also expected for
much of the area with heat index values 105 to 110 degrees at
times.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 71 93 71 93 72 / 50 10 10 20 10
Anniston 72 91 71 93 73 / 60 30 10 30 10
Birmingham 73 92 73 94 75 / 60 20 10 30 10
Tuscaloosa 74 93 74 95 75 / 60 30 10 20 10
Calera 74 91 74 93 74 / 60 40 20 30 10
Auburn 73 88 72 90 73 / 60 60 20 30 10
Montgomery 75 92 74 95 75 / 60 60 20 30 10
Troy 73 89 72 92 73 / 60 70 20 30 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Cherokee...Chilton...Coosa...Dallas...Elmore...
Etowah...Jefferson...Lowndes...Macon...Montgomery...Perry...
Pike...Russell...Shelby...St. Clair...Talladega...Tallapoosa.
Excessive Heat Warning until 7 PM CDT this evening for the
following counties: Fayette...Greene...Hale...Lamar...Marengo...
Marion...Pickens...Sumter...Tuscaloosa...Walker...Winston.
&&
Hazardous weather outlook, Jul 21, 11:50 AM CST, 1 hour 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
1250 PM CDT Thu Jul 21 2022
ALZ011>015-017>050-222100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1250 PM CDT Thu Jul 21 2022
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
Heat indices will reach or exceed 105 degrees across much of Central
Alabama today. Areas west of Interstate 65 could see heat indices of
110 degrees.
Strong to severe thunderstorms are possible across Central Alabama
through midnight tonight. Threats include damaging wind gusts up to
60 mph and hail up to quarter size. Localized flooding is also
possible in low lying or flood prone areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heat indices could reach or exceed 105 degrees across portions of
Central Alabama Friday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
this afternoon and evening.
In the hours before
Special weather statement, Jul 21, 10:34 AM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1134 AM CDT Thu Jul 21 2022
ALZ021-211715-
Cleburne AL-
1134 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southeastern
Cleburne County through 1215 PM CDT...
At 1134 AM CDT, Doppler radar was tracking a strong thunderstorm near
Abernathy, or 12 miles east of Heflin, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ranburne, Abernathy, Trickem, I 20 Welcome Center and Micaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3350 8535 3349 8536 3350 8547 3349 8558
3372 8537 3371 8535 3348 8531
TIME...MOT...LOC 1634Z 304DEG 6KT 3361 8537
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 21, 10:57 AM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1157 AM CDT Thu Jul 21 2022
ALZ029-211745-
Randolph AL-
1157 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northeastern
Randolph County through 1245 PM CDT...
At 1156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ranburne, or 12 miles southeast of Heflin, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wedowee, Woodland, Morrison Cross Roads, Graham, Newell and Napoleon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3330 8547 3349 8555 3349 8536 3350 8535
3348 8530 3329 8527
TIME...MOT...LOC 1656Z 328DEG 5KT 3351 8544
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 21, 11:59 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1259 PM CDT Thu Jul 21 2022
ALZ021-029-211845-
Randolph AL-Cleburne AL-
1259 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of central Randolph and
southeastern Cleburne Counties through 145 PM CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ranburne, or 13 miles north of Wedowee, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke, Wedowee, Ranburne, Woodland, Morrison Cross Roads, Crystal
Lake, Graham, Newell, Napoleon, Tennant, Trickem, Micaville, Big
Springs, Paran, Rock Stand and Rock Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 8544 3353 8559 3360 8538 3355 8532
3316 8524
TIME...MOT...LOC 1754Z 324DEG 7KT 3349 8542
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
56Special weather statement, Jul 21, 12:57 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Birmingham AL
157 PM CDT Thu Jul 21 2022
ALZ029-038-212000-
Randolph AL-Chambers AL-
157 PM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of southeastern Randolph
and central Chambers Counties through 300 PM CDT...
At 157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roanoke to 7 miles east of West Point.
Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valley, Lanett, Roanoke, Stroud, La Fayette, Lakeview, Five Points,
Post Oak Forks, Denson, River View, Amity Park, Standing Rock, Welch,
Buffalo, Fredonia, Veasey Creek Park, Huguley, Fairfax, Penton and
Southern Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3276 8514 3275 8514 3275 8526 3303 8551
3324 8527 3322 8525 3286 8519 3285 8518
3286 8516 3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 1857Z 030DEG 13KT 3315 8529 3288 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamSpecial weather statement, Jul 21, 1:40 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
240 PM CDT Thu Jul 21 2022
ALZ029-212030-
Randolph AL-
240 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern
Randolph County through 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fosters Cross Roads, or 8 miles northwest of Wedowee, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wedowee, Lake Wedowee, Woodland, Morrison Cross Roads, Fosters Cross
Roads, Corinth, Tennant and Ofelia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3331 8535 3320 8556 3334 8565 3349 8564
3350 8563 3349 8553
TIME...MOT...LOC 1940Z 320DEG 15KT 3340 8557
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87/GranthamEvent by event
26 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Chambers
- When
- July 21, 1:40 PM CST to 1:42 PM CST
- Where
- Chambers County, 1.08 mi SW of Lanett
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.867, -85.191
Numerous trees uprooted and power lines downed around the city of Lanett.
Thunderstorm Wind, Chambers
- When
- July 21, 1:48 PM CST to 1:49 PM CST
- Where
- Chambers County, 1.35 mi W of Five Pts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.017, -85.353
Numerous trees uprooted and power lines downed in the community of Five Points.
Thunderstorm Wind, Chambers
- When
- July 21, 1:49 PM CST to 1:50 PM CST
- Where
- Chambers County, 0.33 mi WSW of Langdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.818, -85.175
Several trees uprooted in the town of Valley.
Thunderstorm Wind, Walker
- When
- July 21, 3:42 PM CST to 3:43 PM CST
- Where
- Walker County, 1.34 mi ENE of Gorgas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.660, -87.180
Numerous trees uprooted in the vicinity of Highway 269 and Copeland Ferry Road.
Thunderstorm Wind, Etowah
- When
- July 21, 3:44 PM CST to 3:45 PM CST
- Where
- Etowah County, 0.9 mi SW of Tabor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.140, -85.930
Several trees uprooted along Tabor Road.
Thunderstorm Wind, Jefferson
- When
- July 21, 3:44 PM CST to 3:45 PM CST
- Where
- Jefferson County, Short Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.550, -87.100
Numerous trees uprooted around Birmingport.
Hail, Walker
- When
- July 21, 3:54 PM CST to 3:55 PM CST
- Where
- Walker County, 3.5 mi S of Drifton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.620, -87.260
Hail, Jefferson
- When
- July 21, 3:58 PM CST to 3:59 PM CST
- Where
- Jefferson County, Fairfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.470, -86.920
Quarter size hail reported in Fairfield.
Thunderstorm Wind, Jefferson
- When
- July 21, 4:14 PM CST to 4:15 PM CST
- Where
- Jefferson County, Pleasant Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.480, -86.980
Numerous trees uprooted in the Pleasant Grove area.
Thunderstorm Wind, Jefferson
- When
- July 21, 4:16 PM CST to 4:17 PM CST
- Where
- Jefferson County, 0.82 mi W of Dolomite
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.448, -86.994
Numerous trees uprooted in Hueytown and blocking roadways.
Thunderstorm Wind, Jefferson
- When
- July 21, 4:22 PM CST to 4:23 PM CST
- Where
- Jefferson County, 0.84 mi S of Thomas Jct
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.518, -86.848
High winds toppled a large tree onto a brick home. The tree killed two children and injured three adults inside the home.
Thunderstorm Wind, Talladega
- When
- July 21, 4:23 PM CST to 4:24 PM CST
- Where
- Talladega County, 1.22 mi S of Lincoln
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.602, -86.119
Several trees uprooted and power lines downed along Highway 78 in Lincoln.
Thunderstorm Wind, Jefferson
- When
- July 21, 4:28 PM CST to 4:30 PM CST
- Where
- Jefferson County, 1.36 mi WSW of Patton Chaple
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.374, -86.853
Numerous trees uprooted in the city of Hoover.
Flash Flood, Jefferson
- When
- July 21, 4:40 PM CST to 6:40 PM CST
- Where
- Jefferson County, 1.4 mi SW of Concord to 0.28 mi N of Edgewater
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.454, -87.045
Several roads flooded in Hueytown and impassable. Valley Creek at Avenue W crested above flood stage.
Thunderstorm Wind, St. Clair
- When
- July 21, 4:49 PM CST to 4:50 PM CST
- Where
- St. Clair County, Pell City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -86.280
Several trees uprooted in Pell City.
Thunderstorm Wind, Elmore
- When
- July 21, 5:10 PM CST to 5:11 PM CST
- Where
- Elmore County, Titus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.720, -86.320
Several trees uprooted and power lines downed in the Titus community.
Thunderstorm Wind, Talladega
- When
- July 21, 5:12 PM CST to 5:13 PM CST
- Where
- Talladega County, Talladega
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.430, -86.100
Numerous reports of uprooted trees and downed power lines in the city of Talladega.
Hail, Shelby
- When
- July 21, 5:19 PM CST to 5:20 PM CST
- Where
- Shelby County, 0.9 mi NE of Coalmont
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.260, -86.890
Thunderstorm Wind, Elmore
- When
- July 21, 5:22 PM CST to 5:23 PM CST
- Where
- Elmore County, 1.08 mi SSE of Deatsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.605, -86.394
Numerous trees uprooted between Deatsville and Holtville.
Thunderstorm Wind, Talladega
- When
- July 21, 5:25 PM CST to 5:26 PM CST
- Where
- Talladega County, Sylacauga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.170, -86.250
Numerous reports of uprooted trees and downed power lines in Sylacauga.
Thunderstorm Wind, Chilton
- When
- July 21, 5:50 PM CST to 5:51 PM CST
- Where
- Chilton County, Clanton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.830, -86.650
Multiple reports of uprooted trees in the city of Clanton.
Thunderstorm Wind, Autauga
- When
- July 21, 6:30 PM CST to 6:31 PM CST
- Where
- Autauga County, Prattville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -86.480
Several trees uprooted in the city of Prattville.
Thunderstorm Wind, Sumter
- When
- July 21, 7:04 PM CST to 7:05 PM CST
- Where
- Sumter County, Gainesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.820, -88.170
Multiple trees uprooted and power lines downed in the city of Gainesville.
Thunderstorm Wind, Sumter
- When
- July 21, 7:09 PM CST to 7:10 PM CST
- Where
- Sumter County, Geiger
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.870, -88.300
Multiple trees uprooted and power lines downed in the town of Geiger.
Thunderstorm Wind, Lowndes
- When
- July 21, 7:10 PM CST to 7:11 PM CST
- Where
- Lowndes County, White Hall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -86.730
Multiple trees uprooted in the town of White Hall.
Thunderstorm Wind, Montgomery
- When
- July 21, 7:18 PM CST to 7:19 PM CST
- Where
- Montgomery County, (Mgm)montgomery Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.300, -86.400
Dannelly Field ASOS (KMGM) measured gust of 60 mph.
Thunderstorm Wind, Lowndes
- When
- July 21, 7:28 PM CST to 7:29 PM CST
- Where
- Lowndes County, Letohatchee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.130, -86.500
Multiple trees uprooted in the town of Letohatchee.
Thunderstorm Wind, Sumter
- When
- July 21, 7:34 PM CST to 7:35 PM CST
- Where
- Sumter County, Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.580, -88.180
Multiple trees uprooted and power lines downed in the city of Livingston.
Thunderstorm Wind, Sumter
- When
- July 21, 8:14 PM CST to 8:15 PM CST
- Where
- Sumter County, 3.12 mi SW of Siloam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.402, -88.311
Multiple trees uprooted along Will Radcliffe Road.
Thunderstorm Wind, Marion
- When
- July 21, 8:28 PM CST to 8:29 PM CST
- Where
- Marion County, Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.130, -87.980
Photos of damage to a cinder block structure with roof blown off and partial wall collapse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Mexico, July 21, 20223 deaths · $2.5 million · 2 events
- Excessive Heat in Nevada, July 21 to 22, 20223 deaths · 6 events
- Hail and Damaging Winds in Maine, July 21, 20221 death · $355,000 · 1.5 in hail · 9 events
- Hail and Damaging Wind in North Dakota, July 21, 2022$2.1 million · 2.5 in hail · 23 events
- Hail and Damaging Winds in New Hampshire, July 21, 2022$157,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Vermont, July 21, 2022$95,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, July 21, 2022$151,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Tennessee, July 21, 2022$125,000 · 50 kt wind · 13 events
- Damaging Winds in Mississippi, July 21, 2022$96,000 · 50 kt wind · 15 events
- Excessive Heat and Heat in Tennessee, July 21 to 28, 202261 events
- Hail and Damaging Winds in West Virginia, July 21 to 23, 2022$36,000 · 60 kt wind · 28 events
- Damaging Winds in Michigan, July 21, 2022$100,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045621, 1045622, 1045623, 1046022, 1045627, 1045633, 1045624, 1045625, 1045637, 1045640, 1045649, 1045654, 1045656, 1045665, 1045666, 1045818, 1045812, 1045814, 1045817, 1045815, 1045816, 1045819, 1045820, 1045821, 1045858, 1045822, 1045862, 1045823, 1045839, 1045841.